MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536470
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a pancreatic stent placement performed on (b)(6) 2019.According to the complainant, during the procedure, when attempted to insert the stent, the tip of the stent got kinked, and since it might have a problem in drainage, the device was removed.The procedure was completed with advanix pancreatic stent.There were no patient complications reported as a result of this event.Attempts to ascertain the condition of the patient have been unsuccessful.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Block e1: (b)(6).Block h10: investigation results: a visual evaluation of the returned device found that the stent was kinked in several locations.The stent was inspected under magnification and it was observed marks over the stent surface indicating interaction with another device.Based on the product analysis, most likely some procedural/anatomical factors were encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kink the stent, this condition can affect the overall performance of the device.Also interaction with additional devices/instruments can contribute with the encountered damaged.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and and no anomalies were found.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8488811
Report Number3005099803-2019-01648
Device Sequence Number1871392
Product Code FGE
UDI-Device Identifier08714729857419
UDI-Public08714729857419
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2019
Device Model NumberM00536470
Device Catalogue Number3647
Device Lot Number0022125882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1